Home | Quick Search | Advanced Search | Bibliography submission | Bibliography submission using bibtex | Bibliography submission using bibtex file | Links | Help | Internal

Details:

   
TitleAlgorithmic methods for investigating equilibria in epidemic modeling
Author(s) C. Brown, M’hammed El Kahoui, Dominik Novotni, Andreas Weber
TypeArticle in Journal
AbstractThe calculation of threshold conditions for models of infectious diseases is of central importance for developing vaccination policies. These models are often coupled systems of ordinary differential equations, in which case the computation of threshold conditions can be reduced to the question of stability of the disease-free equilibrium. This paper shows how computing threshold conditions for such models can be done fully algorithmically using quantifier elimination for real closed fields and related simplification methods for quantifier-free formulas. Using efficient quantifier elimination techniques for special cases that have been developed by Weispfenning and others, we can also compute whether there are ranges of parameters for which sub-threshold endemic equilibria exist.
KeywordsQuantifier elimination, Ordinary differential equations thresholds
ISSN0747-7171
URL http://www.sciencedirect.com/science/article/pii/S074771710600054X
LanguageEnglish
JournalJournal of Symbolic Computation
Volume41
Number11
Pages1157 - 1173
Year2006
NoteSpecial Issue on the Occasion of Volker Weispfenning’s 60th Birthday Special Issue on the Occasion of Volker Weispfenning’s 60th Birthday
Edition0
Translation No
Refereed No
Webmaster